Diffusive Stability of Turing Patterns via Normal Forms

Arnd Scheel, Qiliang Wu

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

We investigate dynamics near Turing patterns in reaction–diffusion systems posed on the real line. Linear analysis predicts diffusive decay of small perturbations. We construct a “normal form” coordinate system near such Turing patterns which exhibits an approximate discrete conservation law. The key ingredients to the normal form is a conjugation of the reaction–diffusion system on the real line to a lattice dynamical system. At each lattice site, we decompose perturbations into neutral phase shifts and normal decaying components. As an application of our normal form construction, we prove nonlinear stability of Turing patterns with respect to perturbations that are small in (Formula presented.), with sharp rates, recovering and slightly improving on results in Johnson and Zumbrun (Ann Inst H Poincaré Anal Non Linéaire 28:471–483, 2011) and Schneider (Commun Math Phys 178:679–702, 1996).

Original languageEnglish (US)
Pages (from-to)1027-1076
Number of pages50
JournalJournal of Dynamics and Differential Equations
Volume27
Issue number3-4
DOIs
StatePublished - Dec 1 2015

Keywords

  • Diffusive stability
  • Nonlinear stability
  • Normal form
  • Reaction–diffusion systems
  • Turing pattern

Fingerprint Dive into the research topics of 'Diffusive Stability of Turing Patterns via Normal Forms'. Together they form a unique fingerprint.

  • Cite this